Eltrombopag Induced Thrombosis: A Case with Acute Myocardial Infarction

Author(s): Hakan Gunes, Tarik Kivrak.

Journal Name: Current Drug Safety

Volume 11 , Issue 2 , 2016

Become EABM
Become Reviewer

Abstract:

Eltrombopag is a non-peptide thrombopoietin receptor agonist. Eltrombopag has originally been developed for conditions where therapy for thrombocytopenia is needed. Secondary to eltrombopag have been reported thrombotic events, chest pain, acute renal failure, neutropenia, ascites, retinal exudates, antiphospholipid syndrome. In this case, we present a 53 year-old patient who had diagnosis of Idiopathic Thrombocytopenic Purpura (ITP) for 30 years with splenectomy. He’s still having low thrombocyte counts despite the classical ITP therapy. He was treated with eltrombopag for the last 2 months and had inferior myocardial infarction despite that having no additional risk factors for coronary heart disease.

Keywords: Eltrombopag, idiopathic thrombocytopenic purpura, myocardial infarction, thrombosis.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 11
ISSUE: 2
Year: 2016
Page: [174 - 176]
Pages: 3
DOI: 10.2174/1574886311207040255
Price: $65

Article Metrics

PDF: 38
HTML: 2
EPUB: 1
PRC: 1